By Topic

On the design of an optimal quantizer

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Trushkin, A. ; Inst. for Problems of Inf. Transmission, Acad. of Sci., Moscow, Russia

The problem of designing an optimal quantizer with a fixed number of levels for a wide class of error weighting functions and an arbitrary distribution function is discussed. The existence of an optimal quantizer is proved, and a two-stage algorithm for its design is suggested. In this algorithm, at the first stage, Lloyd's iterative Method I is applied for reducing the region where, at the second stage, the search for an optimal quantizer is performed using a hybrid of the dynamic programming algorithm and the Lloyd-Max algorithm, which achieves the absolute optimality of dynamic programming with much less computational effort. For a continuous distribution with log-concave density and an increasing convex weighting function of the absolute quantization error, a reliable method is presented to compute the parameters of the optimal quantizer with a known precision using a generalization either of Lloyd's Method I or of the Lloyd-Max algorithm

Published in:

Information Theory, IEEE Transactions on  (Volume:39 ,  Issue: 4 )